BV, after antibiotics?

Patient

Q: My question is about vagina health. I started noticing a fishy odor this summer which was off and on until I went to my OBGYN and she diagnosed BV infection. She then prescribed antibiotics and the odor went away after a week. However, I have noticed other odor, more like a strong, musky smell to my vaginal liquids that doesn't seem present during sexual intercourse like the BV odor was, but I can smell it off and on during my day.
I found the book "3 days to permanent BV relief" and thought that I might try the steps listed in the book, but I don't really have any of the symptoms that are listed in the book anymore. I don't have pain, the odor isn't "foul" and I feel generally healthy despite not eating well (poor college student, during finals). Do you think I should go through with the Hydrogen Peroxide douching, and vaginal flora insertion that that book suggests? Or should I just try to eat healthier (no wheat, no dairy, etc.) and take Folic Acid and B vitamin supplements since I don't have truly painful or uncomfortable, or "foul" symptoms? I have always had vaginal discharge, and I don't know if it's due to heightened arousal or an imbalance in my body.
I have heard that antibiotics do not really cure this problem, so I am reluctant to visit my ob gyn again until I have to for my next checkup.
Thank you for your attention!

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am 32 yr old femae, I have had a history of being diagnosed with overactive bladder 2001(age 19) - 2008, treated wi...

Q: I am a male of 30. I have been experiencing some rashes on my Penis (tip of the penis). The top half of the tip of th...

Q: What do I do about reoccurring yeast infections? For about 2 years now, I've been getting on-and-off yeast infections...

Q: I am suffering yeast infection for a year and i am so worried about my health, i have already taken anti-fungal antib...

Q: I am prone to get yeast infection, by taking drugs containing yeast ,, will that just make it worse?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews